Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 29, 2022, 4:36 PM EDT for Irwin County, Georgia. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2022, 4:36 PM EDT (20:36 UTC)
- Expired
- Jun 29, 2022, 6:30 PM EDT
- In force
- 114 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Irwin County, GA
The radar
The Moody AFB radar (KVAX), 80 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149
WGUS52 KTAE 292036
FFWTAE
GAC155-292230-
/O.NEW.KTAE.FF.W.0014.220629T2036Z-220629T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
436 PM EDT Wed Jun 29 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southeastern Irwin County in south central Georgia...
* Until 630 PM EDT.
* At 436 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ocilla, Mystic and Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3166 8338 3167 8333 3167 8327 3165 8327
3165 8318 3167 8318 3166 8308 3150 8310
3149 8310 3147 8312 3147 8315 3148 8334
3148 8336
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:11 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 29, 2:11 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 211 PM EDT Wed Jun 29 2022 .NEAR TERM [Through Thursday]... Active afternoon of summertime convection will continue into the evening as outflow boundaries from coastal and inland activity interacts. Expect activity to wane by mid to late evening with fair weather thereafter. For Thursday, a weak tropical wave along the southeastern coast of Florida is forecast to lift northward through the day. This may keep a focus of convection along the eastern seaboard, with a slight minima on the western flank of the system, across the eastern Big Bend and I-75 corridor. This is where the low-level low associated with the system will be have a less favorable northerly component. Farther west, the low-level flow will continue to have a more favorable southerly component. Therefore will have higher PoPs over the western zones, and slightly lower PoPs over the eastern zones for Thursday afternoon. Temperatures will reflect this temperature distribution as well. .SHORT & LONG TERM [Thursday Night Through Wednesday]... Upper level ridging will continue our weather pattern of southerly and southeasterly flow through the long term. High pressure over the Atlantic (Bermuda High) will be the dominating force for our weather for the extended period. The southerly/southeasterly flow that comes from this will allow for deep tropical moisture to traverse inland to the Southeast U.S.. We can expect afternoon showers and thunderstorms to be scattered around the CWA and be capable of producing heavy rainfall over short periods of time throughout the week into next week. With PWAT values expected to be around 2" through the next several days, some storms can produce efficient rainfall with increased rainfall rates that could lead to localized flash flooding in areas of poor drainage or if the storms are training over the area. A few thunderstorms will be capable of producing strong gusty winds. PoPs are around 45-75% for the weekend. PoPs will be around 20-40% chance for the start of the work week. Temperatures through the period will be in the upper 80s into the weekend and reaching the lower 90s for the start of next week. Because we will have high dew points in the 70s with RH values in the 60s most afternoons, the heat index will feel like 100 degrees for many areas this weekend into next week. Although, at this time, heat advisories are not expected. Overnight lows will be in the mid 70s. && .AVIATION... [Through 18Z Thursday] Scattered showers and thunderstorm are continuing to develop early this afternoon and will impact area terminals through the early/mid evening hours. By late evening, expect VFR conditions to return and prevail through the overnight into the morning on Thursday. && .MARINE... Southerly to southeasterly winds at around 5-10 knots are forecast through the end of the work week, and into the weekend. With winds this light, seas will generally be around 1-2 feet across all marine forecast zones through the weekend leading to generally calm boating conditions for the holiday weekend. There will however be the chance for showers and thunderstorms each day, which may briefly lead to brief instances of increased winds and seas in their vicinity. && .FIRE WEATHER... A wet weather will be situated over the region through the holiday weekend. Afternoon low dispersions and lightning and gusty and erratic winds from thunderstorms will be the main fire weather concerns for the period. && .HYDROLOGY... Showers and thunderstorms are expected everyday through the long term. Some of these showers could produce heavy rainfall and also lead to localized flash flooding (especially if storms are training over an area). Due to abnormally dry to moderate drought conditions, rain will be welcome. River flooding is not expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 92 73 90 73 / 30 60 30 70 40 Panama City 74 89 75 88 76 / 40 50 30 60 40 Dothan 71 89 71 88 72 / 50 70 30 80 30 Albany 73 91 73 89 73 / 40 70 30 80 40 Valdosta 71 91 72 88 71 / 30 70 30 80 40 Cross City 72 93 73 90 73 / 20 60 40 80 40 Apalachicola 76 87 77 87 76 / 30 40 30 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Montgomery LONG TERM...Montgomery AVIATION...Camp MARINE...Montgomery FIRE WEATHER...Montgomery HYDROLOGY...Montgomery
In the hours before
Special weather statement, Jun 29, 3:56 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
356 PM EDT Wed Jun 29 2022
GAZ156-157-292045-
Decatur GA-Grady GA-
356 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of eastern Decatur and
west central Grady Counties through 445 PM EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bainbridge, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bainbridge, Whigham, Climax and Fowlstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3075 8447 3085 8465 3106 8441 3085 8423
TIME...MOT...LOC 1956Z 230DEG 11KT 3086 8447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 29, 3:58 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
358 PM EDT Wed Jun 29 2022
ALZ067-069-GAZ142-292045-
Henry AL-Houston AL-Early GA-
358 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of southern Henry,
northeastern Houston and southwestern Early Counties through 445 PM
EDT/345 PM CDT/...
At 358 PM EDT/258 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Ashford, or 9 miles northeast of Cottonwood, moving
north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Headland, Blakely, Dothan, Kinsey, Ashford, Cowarts, Webb, Columbia,
Avon, Gordon, Jakin, Memphis, Saffold, Pansey, Sigma, Grandberry
Crossroads, Enon, Wilson Mill, Rock Hill and Barber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3139 8493 3107 8492 3108 8541 3140 8536
TIME...MOT...LOC 1958Z 180DEG 12KT 3114 8517
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 29, 4:03 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
403 PM EDT Wed Jun 29 2022
FLZ017-027-292030-
Inland Wakulla FL-Leon FL-
403 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of north central
Wakulla and south central Leon Counties through 430 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee Comm College, or 9 miles southwest of Tallahassee. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Woodville, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Springsax Park, Lake
Bradford, Belair, Leon Sinks, Indian Head Acres, Andrew, Gaither
Community Center, Lake Munson, Lutterloh, Bragg Stadium, Eight Mile
Pond, Leon County Civic Center, North Florida Fairgrounds and Kleman
Plaza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3047 8435 3043 8425 3025 8425 3034 8450
TIME...MOT...LOC 2003Z 027DEG 4KT 3036 8436
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jun 29, 4:07 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
407 PM EDT Wed Jun 29 2022
GAZ121>123-142-292045-
Randolph GA-Calhoun GA-Clay GA-Early GA-
407 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of southeastern Clay,
southern Randolph, western Calhoun and northern Early Counties in
southwestern Georgia through 445 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cuthbert, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cuthbert, Blakely, Edison, Arlington, Damascus, Bellville, Bluffton,
Parksville, Carnegie, Randolph Co A/p, Early Co A/p, Suttons Corner,
Rowena, Harrisons Mill, Pachitla, Zetto, Moye, Peterson Hill, Coles
and Colomokee.
LAT...LON 3175 8463 3125 8472 3125 8473 3136 8509
3140 8508 3143 8508 3143 8507 3146 8507
3182 8486
TIME...MOT...LOC 2007Z 020DEG 13KT 3172 8476
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 29, 4:18 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
318 PM CDT Wed Jun 29 2022
ALZ066-292045-
Dale AL-
318 PM CDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of northeastern Dale
County through 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ozark, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beamon, Bells Crossroads, Skipperville, Echo, Ward Bridge, Mabson,
Arguta and Snells Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3152 8542 3151 8542 3142 8551 3143 8560
3159 8562
TIME...MOT...LOC 2018Z 188DEG 8KT 3148 8555
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jun 29, 4:25 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
425 PM EDT Wed Jun 29 2022
FLZ018-GAZ158-292100-
Inland Jefferson FL-Thomas GA-
425 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of north central
Jefferson and southern Thomas Counties through 500 PM EDT...
At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monticello. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monticello, Boston, Alma, Fincher, Dills, Jarrott, Montivilla,
Everett, Eason, Metcalf, Oaklawn and Festus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3045 8381 3064 8401 3067 8401 3068 8406
3071 8409 3073 8408 3074 8408 3086 8374
3066 8374 3066 8371 3060 8367
TIME...MOT...LOC 2025Z 156DEG 0KT 3060 8379
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:01 AM EDT | Areal Flood Advisory | TAE | Brooks, Lowndes | 3 hr |
| Jun 29, 2:35 PM EDT | Special Weather Statement | TAE | Lee | 40 min |
| Jun 29, 2:44 PM EDT | Special Weather Statement | TAE | Baker | 46 min |
| Jun 29, 3:20 PM EDT | Special Weather Statement | TAE | Tift | 25 min |
| Jun 29, 3:25 PM EDT | Special Weather Statement | TAE | Baker | 50 min |
| Jun 29, 3:38 PM EDT | Special Weather Statement | TAE | Randolph | 37 min |
| Jun 29, 3:48 PM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook | 42 min |
| Jun 29, 3:56 PM EDT | Special Weather Statement | TAE | Decatur | 49 min |
| Jun 29, 4:07 PM EDT | Special Weather Statement | TAE | Early, Randolph | 38 min |
| Jun 29, 4:12 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 32 min |
| Jun 29, 4:25 PM EDT | Special Weather Statement | TAE | Thomas | 35 min |
| Jun 29, 4:59 PM EDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 46 min |
| Jun 29, 5:37 PM EDT | Flash Flood Warning | TAE | Berrien, Brooks, Lanier, Lowndes | 3 hr |
| Jun 29, 6:00 PM EDT | Flash Flood Warning | TAE | Brooks, Lowndes | 3 hr |
| Jun 29, 6:13 PM EDT | Areal Flood Advisory | TAE | Clay, Quitman | 2 hr |
| Jun 29, 6:49 PM EDT | Special Weather Statement | TAE | Thomas | 26 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.